Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A locally quasi-convex abelian group without a Mackey group topology


Author: Saak Gabriyelyan
Journal: Proc. Amer. Math. Soc.
MSC (2010): Primary 22A10; Secondary 54H11
DOI: https://doi.org/10.1090/proc/14020
Published electronically: February 28, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give the first example of a locally quasi-convex (even countable reflexive and $ k_\omega $) abelian group $ G$ which does not admit the strongest compatible locally quasi-convex group topology. Our group $ G$ is the Graev free abelian group $ A_G(\mathbf {s})$ over a convergent sequence $ \mathbf {s}$.


References [Enhancements On Off] (What's this?)

  • [1] L. Außenhofer, On the non-existence of the Mackey topology for locally quasi-convex groups, preprint.
  • [2] A. Bíró, J.-M. Deshouillers, and V. T. Sós, Good approximation and characterization of subgroups of $ \mathbb{R}/\mathbb{Z}$, Studia Sci. Math. Hungar. 38 (2001), 97-113. MR 1877772
  • [3] M. Montserrat Bruguera, Some properties of locally quasi-convex groups, Proceedings of the First Ibero-American Conference on Topology and its Applications (Benicassim, 1995), 1997, pp. 87-94. MR 1451643
  • [4] M. J. Chasco, E. Martín-Peinador, and V. Tarieladze, On Mackey topology for groups, Studia Math. 132 (1999), no. 3, 257-284. MR 1669662
  • [5] Dikran Dikranjan, Elena Martín-Peinador, and Vaja Tarieladze, Group valued null sequences and metrizable non-Mackey groups, Forum Math. 26 (2014), no. 3, 723-757. MR 3200348
  • [6] S. S. Gabriyelyan, Groups of quasi-invariance and the Pontryagin duality, Topology Appl. 157 (2010), no. 18, 2786-2802. MR 2729338
  • [7] S. Gabriyelyan, On the Mackey topology for abelian topological groups and locally convex spaces, Topology Appl. 211 (2016), 11-23. MR 3545285
  • [8] S. Gabriyelyan, A characterization of barrelledness of $ C_p(X)$, J. Math. Anal. Appl. 439 (2016), no. 1, 364-369. MR 3474368
  • [9] S. Gabriyelyan, The free locally convex space $ L(\mathbf {s})$ over a convergent sequence $ \mathbf {s}$ is not a Mackey space, available in arXiv:1710.01759.
  • [10] M. I. Graev, Free topological groups, Izvestiya Akad. Nauk SSSR. Ser. Mat. 12 (1948), 279-324 (Russian). MR 0025474
  • [11] Elena Martín-Peinador and Vaja Tarieladze, Mackey topology on locally convex spaces and on locally quasi-convex groups. Similarities and historical remarks, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM 110 (2016), no. 2, 667-679. MR 3534514

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 22A10, 54H11

Retrieve articles in all journals with MSC (2010): 22A10, 54H11


Additional Information

Saak Gabriyelyan
Affiliation: Department of Mathematics, Ben-Gurion University of the Negev, Beer-Sheva, P.O. 653, Israel
Email: saak@math.bgu.ac.il

DOI: https://doi.org/10.1090/proc/14020
Keywords: The Graev free abelian topological group, Mackey group topology
Received by editor(s): August 28, 2017
Received by editor(s) in revised form: November 10, 2017
Published electronically: February 28, 2018
Communicated by: Heike Mildenberger
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society